C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
0607540 |
| Medical Device Problem Codes |
Difficult to Flush (1251); Improper or Incorrect Procedure or Method (2017); Suction Problem (2170); Obstruction of Flow (2423); Material Twisted/Bent (2981)
| Health Effect - Clinical Codes |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/27/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, photos and images were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that a patient underwent a port placement procedure using the x-port isp.Further it was reported that three months of post port placement, the catheter was allegedly found no flow and further reported that catheter was allegedly coiled inside the port pocket found from x-ray.There was no reported patient injury.
Additional Manufacturer Narrative
H11: additional information was received, and the file was reassessed for reportability and determined to be reportable as serious injury.As the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, photos and images were provided for review.The investigation of the reported event is currently underway.B1, b5, g3, h1, h6 (patient).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
A patient underwent a port placement procedure using the x-port isp.It was reported that three months post a port placement, the catheter was allegedly found no flow.It was further reported that the catheter was allegedly coiled inside the port pocket found from x ray.Furthermore, the catheter was allegedly found problem while flushing.Reportedly, the catheter and port were removed by additional intervention.The current status of the patient was unknown.
Event or Problem Description
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical sample was not returned for evaluation.Two electronic photos were provided and reviewed by (b)(6).The photo shows a partial view of the catheter implanted into the patient.The catheter tube is noted to be twisted.In this case, insufficient length of catheter was utilized; the tip of the catheter does not reach the level of the tracheal bifurcation.With the patient¿s change in position post-placement and/or subsequent movement, retraction of the catheter is known to occur.Therefore, the investigation is confirmed for the reported material twist or bent issues and identified improper or incorrect procedure or method.However, it is inconclusive for the reported obstruction of flow and difficult to flush issues as exact circumstances of the reported event cannot be verified from photo.The root cause was determined to be user related.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The instruction for use states that: estimate the catheter length required for the tip placement at the junction of the superior vena cava and right atrium by placing the catheter on the chest along the venous path to the right atrium.Cut catheter to length at a 90°angle.G3, h6 (device, method, result, conclusion) section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.